MAUDE Adverse Event Report: ARTHREX, INC. DRILL FOR HTO TITANIUM SCREWS; DRILL BIT

ARTHREX, INC. DRILL FOR HTO TITANIUM SCREWS; DRILL BIT
Model Number DRILL FOR HTO TITANIUM SCREWS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/27/2023, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-13319 drill for hto titanium screws had an issue during a tibial osteotomy procedure on (b)(6) 2023.The drill broke during the procedure, the surgeon used another available drill to complete the surgery successfully.No piece broke off inside the patient.This occurred during use with no patient harm.Additional information has been requested.On 10/2/2023, the arthrex subsidiary employee provided the following information via email: the drill was inside the patient when it broke.All fragments were retrieved.The bone quality of the patient was not provided.There was no case delay reported.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which shows that the flutes of the drill had broken.The most likely cause for the reported failure can be attributed to a user error of the device due to misalignment insertion and/or prying/leveraging the device during insertion.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.Upon visual inspection, it was noted that the shaft of the drill for hto titanium screws had broken off.Dimensional testing was performed, and the dimension ø.126 ±.001 was between tolerance.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage in the field.Manufacturing date 2019.

Brand Name
DRILL FOR HTO TITANIUM SCREWS
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17957457
Report Number1220246-2023-08238
Device Sequence Number12042043
Product Code HWE
UDI-Device Identifier00888867011236
UDI-Public00888867011236
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL FOR HTO TITANIUM SCREWS
Device Catalogue NumberAR-13319
Device Lot Number011912
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer07/02/2024
10/09/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date08/01/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown